Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 121, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 14, 2001, 10:53 PM CDT for Caddo Parish, Louisiana. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 10:53 PM CDT (03:53 UTC)
- Expired
- Jun 15, 2001, 12:00 AM CDT
- In force
- 67 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 15 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 11:15 PM CDT | Thunderstorm Wind 54 E | Blanchard, LA | Trees down along Blanchard-Latex Rd. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 9:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2887 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 150354 SVRSHV LAC017-150500- /NEW.KSHV.SV.W.0179.150353-150500/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1053 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CADDO PARISH IN NORTHWEST LOUISIANA * UNTIL MIDNIGHT CDT * AT 1053 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM NEAR MARSHALL TEXAS TO NEAR VIVIAN LOUISIANA. THIS LINE OF SEVERE THUNDERSTORMS WAS MOVING TOWARDS THE SOUTHEAST NEAR 30 MPH. * SEVERE THUNDERSTORMS WILL AFFECT THE TOWNS OF OIL CITY...RODESSA BLANCHARD...GREENWOOD AND SHREVEPORT. THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CADDO PARISH IN NORTHWEST LOUISIANA UNTIL MIDNIGHT CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:00 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 14, 9:00 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT THU JUN 14 2001 WILL UPDATE THE ONGOING ZONES TO MAKE A FEW MINOR CHANGES. .TATE WILL KEEP MENTION OF POSSIBLY SEVERE SINCE THERE HAVE BEEN REPORTS OF WIND DAMAGE. WATCHES IN EFFECT FOR SOUTHEAST...MUCH OF THE NORTHERN 2/3RDS OF NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST LOUISIANA UNTIL AFTER MIDNIGHT. WINDS UP TO 60 MPH LIKELY OVER PARTS OF THE WATCH AREA. 06 PREVIOUS NUMBERS... SHV 73/88/68/93 6510 MLU 75/89/69/93 4620 TXK 72/87/67/90 7400 TYR 72/87/67/92 6300 LFK 75/90/70/94 5510 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:11 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 64 min |
| Jun 15, 1:11 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 64 min |
| Jun 15, 2:03 AM CDT | Severe Thunderstorm Warning | SHV | Winn | 57 min |
| Jun 15, 2:18 AM CDT | Severe Thunderstorm Warning | SHV | Grant | 57 min |
| Jun 15, 3:15 AM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.